Thyroid UK
82,813 members97,844 posts

Westhroid

So Armour was giving me tons of strength...and I was feeling great apart from the fact that I was having gluten reactions from it. My stomach was aching and I had neurological symptoms and mood-swings. All of the same symptoms I get from gluten, but then one of the fillers id 'dextrose', which is derived from wheat. I have to give up my Armour and have ordered Westhroid. Hopefully, it will do the same great job, without the allergies!

Anybody had any positive experiences with Westhroid?

PurrJones

21 Replies
oldestnewest

You are aware it is the same as Nature-Throid?

Reply

Oh yes! I'd be grateful for any reviews of either!! :)

Reply

I take Nature-throid and am finding it very good, however I do not have a gluten allergy so can't comment on that. I also like the fact that the tablets are easy to cut so you can fine tune your doses.

It is advertised as gluten free. nature-throid.com/

Reply

Oooo....great! Promising.... Keep them coming. :D x

Reply

Here's the PIL if you are interested nature-throid.com/images/Na...

Reply

Cool...thank you, Carolyn.

Reply

Hello does this mean to get nature thyroid you have to go via USA? Would a UK doctor prescribe such a thing? The worry I have is that T4 alone may not be converting to T3. I have been taking it for over 30 years in total ignorance of this. Thanks. Harper1

Reply

Hey Harper,

I had to go via USA, yes...but I'm in republic of Ireland and I don't have a prescription. I have heard of people getting it from a compounding pharmacy in the UK, once they have a prescription. I think your pharmacy over there can order it if your Dr prescribes on a 'named patient bases'. Maybe someone in the UK can provide a more suitable answer? Good luck. x

Reply

Yes, your GP can prescribe nature throid if he wishes. Some wont,

This is a link

thyroiduk.org.uk/tuk/treatm...

and this tells you how your GP can prescribe. Mine wouldn't.

thyroiduk.org.uk/tuk/treatm...

Reply

Thanks for the info, Shaws!!

Reply

Are absolutely certain that the dextrose in Armour is derived from wheat? It is my understanding that almost all dextrose in the US is derived from corn starch. Have you contacted Armour to verify the dextrose content? x

Reply

Hey boo!

Thanks for your mail. Forest does claim that the dextrose comes from cornstarch....but all I can tell you, is that my body knows gluten. x

1 like
Reply

Hi, not being critical - my body knows gluten too as a very intolerant coeliac.

I just wondered if you were blaming the dextrose when it may have been something else, one of the fillers that was upsetting you.

Reply

Yeah, I know, C...I welcome any advice. :)

I wasn't looking for this, so the symptoms came as a big surprise to me. :( I did give it time, but when my leg muscle started to get weak and I had the most awful moodswings, I knew it could only be one thing. I have a very sunny disposition!

Reply

if there is corn starch in it it's most likely GMO corn starch in the USA. I wouldn't take it either. I am on my second day of Westhroid Pure and it is saving my life and sanity!

Reply

P.S-I've been talking to other people on the STTM site, who have had similar.... :-/ It's disappointing.

Reply

Just wondering if you might have a corn allergy? Just a thought. xxx

Reply

No, I really don't, Louise...I can eat corn on the cob and I eat tortillas...but I do know that most corn is gm nowadays and it's always recommended to cut out corn in the Hashimotos diets. :)

I def wouldn't get moodswings/achey muscles/neurological symptoms, as is the case with gluten. Perhaps if I ate a lot, I would get digestive issues.

Thanks for your comment though...it helped me think it through. x

Reply

Here is a link re: GMO & Thyroid health

naturalendocrinesolutions.c...

Reply

Via a private prescription for armour or naturethroid, they can be bought from uk pharmacies.

Reply

I am taking Westhroid and have been taking it for two weeks, low and slow. According to conversion tables of WT to Levo I should be taking 95mcg WT to 150 Levo. I am currently taking 65mcg split into 3 which I take three times a day, so, the 65mcg is completed just as I go to bed. I am exhausted. I have horrendous rhinitis and sneezing and the only positive change are less aches and pains. Constipation has changed to IBS, insomnia has changed to oversleeping, fatigue has changed to zombieness (if there is such a word) and recognition that a person is talking to me is very delayed. I still have low body temperature (between 35.6 to 36) which is no change and weight remains the same. I know its early days but should I perhaps be taking the whole 95mcg in one go? Will this help? I compare photos of me from this time last year and I think I have really aged. People no longer compliment me on how I look. The allergies are making me very tired.

Reply

You may also like...